Kentucky, 2005Damaging Wind in Kentucky, August 13, 2005
August 13, 2005 · NWS LMK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 13, 2:40 PM EST, 8 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 2:40 PM EST, 8 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
340 PM EDT SAT AUG 13 2005
.SHORT TERM (TONIGHT THROUGH SUNDAY AFTERNOON)...
CURRENTLY LINE OF THUNDERSTORMS MOVING EAST OUT OF THE FORECAST
AREA...HEAVY RAIN AND GUSTY WINDS TO 45 MPH WERE REPORTED ALL ALONG
THE LINE. VORT MOVING SLOWLY NORTH OUT OF TN INTO THE FORECAST AREA
LATER TONIGHT...THIS VORT IS HELPING STORMS/SHWRS FORM IN THE
SOUTHERN FA ATTM...CONTINUING INTO THE NIGHT. ALSO TEMPS REACHED
INTO THE MID TO UPPER 90S ACROSS MOST OF THE AREA...WITH HEAT
INDEXES RUNNING NEAR 100 THIS AFTERNOON.
MODELS SLOWLY DROP THE FRONT INTO CENTRAL INDIANA TONIGHT...THEN
NUDGE IT SLIGHTLY FURTHER SOUTH ALONG A LINE FROM CENTRAL OH INTO
SOUTHERN IN AND SOUTHWEST INTO SOUTHERN MO BY EARLY MORNING. VORT
WILL SUSTAIN A FEW SHWRS/TSTMS INTO THE EVENING. SHRTWV MOVING ALONG
THE WSW FLOW WILL REACH THE AREA LATE TONIGHT ALLOWING FOR ISOLD TO
SCTD TSTMS/SHWRS OVERNIGHT ACROSS THE AREA...BETTER CHANCES NORTH.
FRONT REMAINS JUST NORTH OF THE AREA...SCTD TSTMS WILL DEVELOP AGAIN
SUNDAY AFTN WITH ENERGY MOVING NORTH OUT OF THE GULF ALONG WITH THE
SIGNIFICANT HEATING/INSTABILITY AND BOUNDARIES LEFT FROM CONVECTION
DURING THE PREVIOUS EVENING/OVERNIGHT. BETTER CHANCES AGAIN TO THE
NORTH THOUGH STORMS COULD DEVELOP ANYWHERE OVER THE ENTIRE FA WITH
VERY UNSTABLE AIRMASS AND NO CAPPING. STRONG STORMS WILL BE POSSIBLE
AGAIN SUNDAY AFTN WITH MICROBURST INDEXES AT MODEST TO SIGNIFICANT
LEVELS. ALSO PW VALUES REMAIN NEAR 2 INCHES THEREFORE STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL. TEMPS WILL REMAIN VERY WARM WITH
LITTLE CHANGE IN H850 TEMPS/AIR MASS...MID TO UPPER 90S SOUTH AND
LOWER TO MID 90S NORTH...PRODUCING HI READINGS AGAIN AROUND 100 TO
105.
.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...
NOT TOO MANY CHANGES WITH THIS FORECAST PACKAGE AS SUMMERY WEATHER
CONTINUES. GEM...ECMWF...AND NOGAPS ENSEMBLE START THE PERIOD OFF AT
500HPA WITH A TROF OVER THE INTERMOUNTAIN WEST AND A FLAT RIDGE OVER
THE SOUTHEAST UNITED STATES WITH GENERALLY ZONAL FLOW ABOVE THE
GREAT LAKES AND OHIO VALLEY. THE WESTERN TROF STARTS TO MAKE SOME
EASTWARD PROGRESS WEDNESDAY/THURSDAY...POSSIBLY MAKING IT INTO THE
GREAT LAKES BY THE END OF THE WEEK. HOWEVER WITH THE RIDGE HOLDING
STEADY OVER THE SOUTHEAST IT APPEARS THE BULK OF THE ADVANCING TROF
WILL STAY TO OUR NORTH.
AT THE SURFACE OPERATIONAL GFS AND NAM BRING THE FRONT THATS TO OUR
NORTH TODAY SOUTH INTO KENTUCKY BY SUNDAY NIGHT AND THEN GRADUALLY
LOSE MUCH OF ITS IDENTITY MONDAY/MONDAY NIGHT. GFS ENSEMBLE
BASICALLY AGREES WITH THIS THOUGH THE SURFACE TROF IS QUITE WEAK.
NEVERTHELESS...WITH THE POSSIBILITY OF A FRONT IN THE AREA WILL
INCREASE POPS ABOVE THE USUAL DIURNAL NUMBERS INTO THE 40S FOR
SUNDAY NIGHT INTO MONDAY.
FOR THE REST OF THE FORECAST THE DIURNAL CYCLE OF AFTERNOON/EVENING
THUNDERSTORMS APPEARS TO CONTINUE AS THE GFS ENSEMBLE ANCHORS THE
BERMUDA HIGH OVER THE SOUTHEAST U.S. OPERATIONAL GFS BRING A COLD
FRONT THROUGH THE OHIO AND TENNESSEE VALLEYS FRIDAY BUT THIS IS NOT
WELL SUPPORTED BY THE GFS ENSEMBLE OR ECMWF SO WILL NOT COUNT ON
THAT TOO MUCH.
MOS TEMPERATURES HAVE BEEN RUNNING COOL LATELY SO WILL AGAIN GO ON
THE WARM SIDE FOR AFTERNOON TEMPERATURES.--13
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.
&&
Hazardous weather outlook, Aug 13, 7:30 PM EST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EDT SAT AUG 13 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...
TOMPKINSVILLE...VERSAILLES...WINCHESTER
830 PM SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY.
.DAY ONE...OVERNIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE
OVERNIGHT...BECOMING MORE NUMEROUS TOWARD MORNING ACROSS SOUTH
CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. EXPECT LIGHTNING...WIND
GUSTS AND ISOLATED HEAVY RAIN AMOUNTS WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AHEAD OF A SLOW
MOVING FRONT. THE WEAK COLD FRONT IS EXPECTED TO STALL SOMEWHERE
NEAR THE OHIO RIVER BY MONDAY. THE BOUNDARY WILL WEAKEN BY MID
WEEK... THOUGH MOISTURE AND INSTABILITY WILL REMAIN ALLOWING FOR
SCATTERED THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
DK
In the hours before
Local storm report, Aug 13, 10:18 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1118 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND GST CAREFREE 38.24N 86.36W
08/13/2005 60 MPH CRAWFORD IN EMERGENCY MNGR
WIND GUSTS TO 60 MPH
&&
RLSpecial weather statement, Aug 13, 10:20 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1120 PM EDT SAT AUG 13 2005
INZ077-KYZ024-025-140405-
BRECKINRIDGE KY-MEADE KY-WASHINGTON IN-
INCLUDING THE CITY OF...HARDINSBURG
1120 PM EDT (1020 PM CDT) SAT AUG 13 2005
STRONG WIND GUSTS WILL MOVE ACROSS WASHINGTON COUNTY IN INDIANA
AND MEAD AND BRECKINRIDGE COUNTIES IN KENTUCKY THROUGH 1140 PM
EDT OR 1040 PM CDT. THESE GUSTS WILL OCCUR ALONG AND AHEAD OF
THUNDERSTORMS MOVING INTO THE AREA. GUSTS TO 45 TO 50 MPH WILL BE
POSSIBLE. THE GUSTS WILL BE FOLLOWED BY STRONG THUNDERSTORMS THAT
WILL PRODUCE VERY HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND
LIGHTNING AND POSSIBLY SOME HAIL. THE STRONGEST STORMS WILL MOVE INTO
NORTHWEST MEADE COUNTY BEFORE 1130 PM EDT. IF YOU ARE IN THE PATH OF
THESE STORMS SEEK SAFE INDOOR SHELTER.
SCHOLZ
Local storm report, Aug 13, 10:23 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND DMG ADYEVILLE 38.20N 86.77W
08/13/2005 PERRY IN EMERGENCY MNGR
ONE TREE DOWN
&&
RLLocal storm report, Aug 13, 10:35 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG NEW SALISBURY 38.32N 86.10W
08/13/2005 HARRISON IN EMERGENCY MNGR
TREES DOWN AND SHINGLES OFF ROOFS
&&
RLLocal storm report, Aug 13, 10:36 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1136 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG MILLTOWN 38.34N 86.27W
08/13/2005 CRAWFORD IN EMERGENCY MNGR
SEVERAL TREES DOWN AND SHINGLES OF A ROOF
&&
RLSpecial weather statement, Aug 13, 10:44 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1144 PM EDT SAT AUG 13 2005
KYZ028-029-140430-
BULLITT KY-HARDIN KY-
INCLUDING THE CITIES OF...ELIZABETHTOWN...MOUNT WASHINGTON
1144 PM EDT SAT AUG 13 2005
STRONG WIND GUSTS WILL MOVE ACROSS BULLITT AND THE NORTHERN HALF OF
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY. THE WINDS WILL REACH FORT
KNOX AND FAR WESTERN BULLITT COUNTY BEFORE MIDNIGHT EDT THE MOVE
ACROSS BULLITT AND HARDIN COUNTIES BETWEEN MIDNIGHT AND 1230 AM EDT.
THESE GUSTS WILL OCCUR ALONG AND AHEAD OF THUNDERSTORMS MOVING INTO
THE AREA. GUSTS TO 45 TO 50 MPH WILL BE POSSIBLE. THE GUSTS WILL BE
FOLLOWED BY STRONG THUNDERSTORMS THAT WILL PRODUCE VERY HEAVY
DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING AND POSSIBLY SOME
HAIL. THE STRONGEST STORMS WILL MOVE INTO NORTHWEST MEADE COUNTY
BEFORE 1130 PM EDT. IF YOU ARE IN THE PATH OF THESE STORMS SEEK SAFE
INDOOR SHELTER.
SCHOLZ
Thunderstorm Wind, Jefferson
- When
- August 13, 10:55 PM EST
- Where
- Jefferson County, 2 mi W of Louisville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.233, -85.817
Severe thunderstorms crossed into Kentucky from south central Indiana, weakening as they moved southeastward. Power lines were downed in the Portland area, just west of downtown Louisville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469807.